Title

Malignant hyperthermia associated with enflurane anesthesia.

Publication/Presentation Date

12-1-1975

Abstract

Malignant hyperthermia is induced by potent inhalation anesthetics. Enflurane must be added to the list of those anesthetic agents (such as halothane and succinylcholine) that are associated with this condition. The patient in our study was a young woman with no history of prior exposure to general anesthetics, and no family history of complications following administration of anesthetics. The other possible causes of hyperthermia in the patient were investigated and eliminated, and the condition was finally associated with enflurane. Enflurane should not be used in patients with a family history of this rare but often lethal disorder.

Volume

110

Issue

12

First Page

1491

Last Page

1493

ISSN

0004-0010

Disciplines

Medicine and Health Sciences

PubMedID

1200833

Department(s)

Department of Surgery

Document Type

Article

Share

COinS